Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from paranoid schizophrenia. Been given medicines without knowledge. How to convince to visit doctor?

HI, the query is regarding my mother who is been diagnosed with paranoid schizophrenia . she often: 1. Talks to herself for long hours 2. She thinks that me and my father are planning something aganist her. 3. Is been suspicious about my father having an extra marital affair and feels very insecured. So much so, she s stopped sending him out of the house and is very disturbed when someone calls him. 4. She has also started making stories which are not true. I, exactly dont know when all these started but its now been going on for many years off late its only worsened because she is getting very violent and aggresive towards people who disagree with her. we tried to convience her to visit a doctor but, she was not ready for it, hence we made a psychiatrist come home where this disease was diagnosed. Currently, she is on medication of tablet olimelt- 2 in a day, and risorodine- 1 ml. Doctor, my concern is currently the medicines are given without her knowledge. is it alright? are there any sideeffects? and how long can we do this or how to convience her to visit a doctor?
Asked On : Mon, 31 Dec 2012
Answers:  3 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for using health health acre magic for posting your query.
Your mother seems to be having paranoid schizophrenia. She needs to take the drugs for a few years for this illness. Giving the drugs without her knowledge is OK as it is for her own benefit. As soon as she develops insight into her illness, she can be convinced to see a psychiatrist. No drug is free of side-effects. The drugs which you are giving may cause some sedation and tremors and rigidity but then these are reversible and you should see a psychiatrist of such symptoms develop.
Hope I am able to solve your concerns.
If you need a detailed answer, I would be more than happy to help you.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. I can understand your concern as a daughter. The symtoms you are describing are
1. Hallucinatory behaviour
2. Persecutory delusion
3.Delusion of infedility respectively.
These are symptoms of psychotic disorders like schizophrenia. Your mother has been prescribed standard medication- antipsychotics for the same. Considering it's for her good giving her medication without her knowledge is allright ethically. Neverthless, efforts should be made to bring her to the doctor for follow up by telling her the doctor would address her symptoms like lack of sleep/ pains & aches etc.
Side effects like gain of weight, tremors,excessive sleep can occur with the above medication which can be managed after reporting the same to your psychiatrist. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Tue, 1 Jan 2013
I find this answer helpful
Psychiatrist Dr. B. P. Sinha's  Response
Welcome to Healthcaremagic. This is unethical to give medicines without his / her knowledge. She has to be made to understand that she needs medicines and this can only be done by continuous psychotherapy by a Clinical Psychologist.
your mother behaviours from 1 to 4 are the symptoms of Paranoid Schizophrenia. I am hopeful of her improvement by combination of psychotherapy & medicines. I hope it helps you.
Answered: Wed, 2 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor